MAUDE Adverse Event Report: LAKE REGION MANUFACTURING 0.035" SUREGLIDE, BOX OF 5; STYLET, URETERAL

LAKE REGION MANUFACTURING 0.035" SUREGLIDE, BOX OF 5; STYLET, URETERAL
Model Number 35BX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported a patient had a left ureteroscopy with stent for the indication of left ureteral stone (b)(6) 2020 using a sure glide guidewire and an holmium laser (the laser settings were: 800 mj and 8 hz.Joules: 263.20, pulses: 329, duration: 41 seconds).After the procedure, the patient experienced urinary urgency, frequency, and urethral pain.An unspecified time later, the patient had an ultrasound and it was found that the patient had retained a portion of the wire.The patient had another ureteroscopy procedure (b)(6) 2021 to try to retrieve the broken guidewire with no success.The patient was then booked for a lower ureteral pole stent, upper pole ureter ureteroscopy, removal of foreign body in the distal ureter of the upper pole ureter, ureteral stent in upper pole ureter and removal of stent in lower pole at the local hospital to have the device fragment removed (b)(6) 2021 which was successful.The patient had a stent placed and came back several weeks later to have the stent removed and is now doing fine.No further problems.The device fragment that was removed from the patient was sent to pathology.It measured 3.6cm x 0.1cm and came back as hydrophilic nitinol core.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.A physical evaluation of the device cannot be performed as the customer did not return the device for evaluation; therefore the root cause of the reported event could not be conclusively determined.However, based on the investigation, the potential causes could be attributed to joint strength design specification and or excessive force applied to device.As stated on the ifu (instruction for use) and as a preventive measure, the ifu provides the following warnings and cautions: do not apply excessive force to advance or withdraw the guidewire.Doing so may result in complications.If resistance is encountered, determine the cause and take remedial action before continuing.Also, when using a moveable core guidewire, do not attempt to advance, stiffen or straighten the tip of the guidewire against resistance.The legal manufacturer will continue to monitor the field performance of this device.

Brand Name
0.035" SUREGLIDE, BOX OF 5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
LAKE REGION MANUFACTURING
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12014265
Report Number3003790304-2021-00107
Device Sequence Number16487593
Product Code EYA
UDI-Device Identifier00821925005730
UDI-Public00821925005730
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35BX
Device Lot Number5968188
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HOLMIUM LASER; HOLMIUM LASER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight58